MAUDE Adverse Event Report: WELCH ALLYN, INC. KLEENSPEC 590 PREMIUM VAG SPEC MD CASE; SPECULUM, VAGINAL, NONMETAL

WELCH ALLYN, INC. KLEENSPEC 590 PREMIUM VAG SPEC MD CASE; SPECULUM, VAGINAL, NONMETAL
Model Number 59001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Welch allyn/hillrom is reporting this event in an abundance of caution.The actual vaginal speculum was not returned to welch allyn.This device is a manually inserted, disposable vaginal speculum.The root cause of these very rare failures was determined to likely be related to potential impacts or loads on the shipping containers during transit or storage.Based on this information, no further action is required and no further investigation will be performed.
 
Event or Problem Description
Hillrom received a report from a the account that the vaginal speculum broke inside of a patient during a routine exam.There was no serious patient/user injury reported.This report was filed in our complaint handling system as complaint #: (b)(4).

Brand Name
KLEENSPEC 590 PREMIUM VAG SPEC MD CASE
Common Device Name
SPECULUM, VAGINAL, NONMETAL
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
MDR Report Key10481891
Report Number1316463-2020-00003
Device Sequence Number1240851
Product Code HIB
UDI-Device Identifier00732094143676
UDI-Public732094143676
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number59001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1